MAUDE Adverse Event Report: HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM

HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Model Number STLC-0004
Medical Device Problem Code Installation-Related Problem (2965)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that following a software upgrade, the needle options and parameters were not re-entered into the system.During a biopsy procedure the patient began bleeding during sampling after the needle penetrated an artery in the patient's breast.Pressure was applied to the breast to control the bleeding and the patient was evaluated by a doctor and breast surgeon on site and determined that no further medical intervention was required.The patient will need to return for a repeat biopsy.It was reported by the customer that the doctor did notice that their needle selection was not available in the system, but they continued with the biopsy.Following this event the site spoke with an applications specialist over the phone who walked them through entering their needle selections and parameters.A field engineer was dispatched to the site and evaluated the system.He found the system to be working as intended and the needle parameters to be correct after being loaded by the site staff.

Brand Name
AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Common Device Name
BIOPSY GUIDANCE SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
MDR Report Key7399579
Report Number1220984-2018-00093
Device Sequence Number11067903
Product Code IZH
UDI-Device Identifier15420045505858
UDI-Public15420045505858
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K122836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Service Personnel
Type of Report Initial
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Model NumberSTLC-0004
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2018
Initial Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1